Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 140, NWS Dodge City, KS

June 23, 1995Meade County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 1995, 5:28 AM CDT for Meade County, Kansas. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Jun 23, 1995, 5:28 AM CDT (10:28 UTC)
Expired
Jun 23, 1995, 6:30 AM CDT
In force
62 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Meade County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 231029 RRA
SVRDDC
KSC119-231130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
528 AM CDT FRI JUN 23 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL  630 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...MEADE COUNTY
 
AT 527 AM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 4 MILES
NORTHWEST OF MEADE MOVING SOUTHEAST AT 10 MILES AN HOUR. THE CORE OF
THIS STORM WILL REACH MEADE BY 535 AM CDT BRINGING HAIL OF UP TO ONE
INCH IN DIAMETER AND TORRENTIAL RAINS. THOSE IN MEADE SHOULD SEEK
SHELTER NOW FROM THIS DANGEROUS STORM.
 >
RADAR ESTIMATES OF RAINFALL EXCEEDED 3.5 INCHES OF RAIN IN ONE HOUR WITH
THIS STORM. FLOODING IS LIKELY WITH THE STORM IN AND AROUND MEADE. YOU
SHOULD NEVER ATTEMPT TO CROSS FLOODED ROADWAYS EITHER ON FOOT OR IN A
VEHICLE.
 
JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:47 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 23, 2:47 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
247 AM CDT THU JUN 22 1995

MAIN PROBLEM IS POPS FOR TODAY/TONIGHT.

SFC ANAL PLACES COLD FRONT FROM NORTHWEST KANSAS ACROSS SOUTHEAST
COLORADO. PROGS SUGGEST THIS FRONT WILL MOVE ACROSS DDC/S CWA AND
SOUTHEAST OF P28 BY EARLY SATURDAY MORNING. H5 HAND ANAL SHOWS A SHORT
WAVE OVER NORTHERN NEW MEXICO WHICH SHOULD MOVE ACROSS SOUTHWEST KANSAS
THIS EVENING. EXPECT TRW CURRENTLY OVER SW KANSAS TO MOVE EAST OF DDC/S
CWA BY DAWN TODAY AND THE NEXT SHOT OF TRW/RW TO DEVELOP THIS
AFTERNOON/EVENING WITH THE ARRIVAL OF THE AFOREMENTIONED SHORT WAVE AND
VORT MAX. WITH INCREASED CLOUDINESS TODAY...EXPECT TEMPS TO BE COOLER
THAN YESTERDAY.

BELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCGrant65 min
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCStanton37 min
Jun 22, 7:55 PM CDTSevere Thunderstorm WarningDDCKearny65 min
Jun 22, 8:02 PM CDTFlash Flood WarningDDCKearny3 hr
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningDDCFinney60 min
Jun 22, 9:23 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton67 min
Jun 22, 10:28 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton43 min
Jun 22, 11:55 PM CDTSevere Thunderstorm WarningDDCSeward50 min
Jun 23, 2:22 AM CDTSevere Thunderstorm WarningDDCHaskell, Meade38 min
Jun 23, 3:02 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 3:47 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 4:08 AM CDTSevere Thunderstorm WarningDDCMeade37 min
Jun 23, 4:30 AM CDTFlash Flood WarningDDCMeade60 min
Jun 23, 4:30 AM CDTSevere Thunderstorm WarningDDCMeade60 min
Jun 23, 5:28 AM CDTFlash Flood WarningDDCMeade62 min
Jun 23, 6:36 AM CDTFlash Flood WarningDDCMeade54 min
Jun 23, 6:36 AM CDTSevere Thunderstorm WarningDDCMeade54 min
Jun 23, 7:15 AM CDTSevere Thunderstorm WarningDDCMeade15 min
Jun 23, 7:38 AM CDTSevere Thunderstorm WarningDDCClark52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.